Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 19, NWS Mobile, AL

March 15, 20254 counties in Alabama

NWS Mobile, AL issued this tornado warning at Mar 15, 2025, 8:23 PM CDT for 4 counties in Alabama. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 8:23 PM CDT (01:23 UTC)
Expired
Mar 15, 2025, 8:57 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 8:54 PM CDTTORNADO3 S Choctaw Bluff, ALAn EF0 tornado began near Choctaw bluff tracking northeast tracking along the Alabama River. Sentinel and Planet satellite imagery revealed a narrow discontinuous path of tree damage, likely in the form of tree top snaps and/or uproots. This path tracks into t
Mar 15, 9:02 PM CDTTSTM WND DMG2 Sse Gainestown, ALDamage to a metal roof of a home. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 12:25 PM CDTTornado Watch PDSSPC9 hr
Mar 15, 7:47 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

057 
WFUS54 KMOB 160123
TORMOB
ALC025-097-099-129-160215-
/O.NEW.KMOB.TO.W.0019.250316T0123Z-250316T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
823 PM CDT Sat Mar 15 2025

The National Weather Service in Mobile has issued a

* Tornado Warning for...
  Southwestern Monroe County in south central Alabama...
  North central Mobile County in southwestern Alabama...
  Southeastern Washington County in southwestern Alabama...
  Southeastern Clarke County in southwestern Alabama...

* Until 915 PM CDT.

* At 823 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 6 miles northeast of Citronelle, moving northeast at 45
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  McIntosh around 830 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3152 8772 3146 8764 3132 8760 3128 8769
      3130 8771 3130 8779 3128 8778 3127 8779
      3128 8782 3125 8784 3124 8784 3123 8783
      3123 8786 3120 8785 3121 8787 3119 8787
      3105 8817 3112 8828 3153 8788
TIME...MOT...LOC 0123Z 228DEG 40KT 3115 8814 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Black
4 follow-up statements
644 
WWUS54 KMOB 160126
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
826 PM CDT Sat Mar 15 2025

ALC097-160135-
/O.CAN.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Mobile AL-
826 PM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR NORTH CENTRAL MOBILE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama.

LAT...LON 3152 8772 3146 8764 3132 8760 3128 8769
      3130 8771 3130 8779 3127 8779 3128 8783
      3125 8784 3123 8784 3123 8786 3120 8785
      3121 8787 3119 8787 3116 8797 3117 8799
      3114 8802 3115 8825 3153 8788
TIME...MOT...LOC 0125Z 228DEG 34KT 3116 8813 

$$

ALC025-099-129-160215-
/O.CON.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Monroe AL-Washington AL-Clarke AL-
826 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN MONROE...SOUTHEASTERN WASHINGTON AND SOUTHEASTERN CLARKE
COUNTIES...

At 825 PM CDT, a confirmed tornado was located 6 miles west of
Calvert, or 7 miles northeast of Citronelle, moving northeast at 40
mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  McIntosh around 835 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3152 8772 3146 8764 3132 8760 3128 8769
      3130 8771 3130 8779 3127 8779 3128 8783
      3125 8784 3123 8784 3123 8786 3120 8785
      3121 8787 3119 8787 3116 8797 3117 8799
      3114 8802 3115 8825 3153 8788
TIME...MOT...LOC 0125Z 228DEG 34KT 3116 8813 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Black
003 
WWUS54 KMOB 160140
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
840 PM CDT Sat Mar 15 2025

ALC025-099-129-160215-
/O.CON.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Monroe AL-Washington AL-Clarke AL-
840 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN MONROE...SOUTHEASTERN WASHINGTON AND SOUTHEASTERN CLARKE
COUNTIES...

At 840 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of McIntosh, or 17 miles south of Jackson,
moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Monroe, southeastern Washington and southeastern Clarke
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3152 8772 3146 8764 3132 8760 3128 8769
      3130 8771 3130 8779 3127 8779 3128 8783
      3124 8785 3123 8788 3121 8792 3119 8798
      3127 8808 3153 8783
TIME...MOT...LOC 0140Z 230DEG 41KT 3127 8796 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Black
724 
WWUS54 KMOB 160152
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
852 PM CDT Sat Mar 15 2025

ALC129-160202-
/O.CAN.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Washington AL-
852 PM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama.

LAT...LON 3152 8771 3146 8764 3132 8760 3128 8769
      3130 8771 3130 8779 3128 8783 3128 8785
      3133 8791 3136 8789 3137 8789 3152 8773
TIME...MOT...LOC 0152Z 228DEG 40KT 3136 8784 

$$

ALC025-099-160215-
/O.CON.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Monroe AL-Clarke AL-
852 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES...

At 852 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Jackson, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Monroe and southeastern Clarke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3152 8771 3146 8764 3132 8760 3128 8769
      3130 8771 3130 8779 3128 8783 3128 8785
      3133 8791 3136 8789 3137 8789 3152 8773
TIME...MOT...LOC 0152Z 228DEG 40KT 3136 8784 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Black
569 
WWUS54 KMOB 160157
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
857 PM CDT Sat Mar 15 2025

ALC025-099-160206-
/O.CAN.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Monroe AL-Clarke AL-
857 PM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR SOUTHWESTERN MONROE AND SOUTHEASTERN
CLARKE COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama.

LAT...LON 3152 8771 3146 8764 3132 8760 3128 8769
      3130 8771 3130 8779 3128 8783 3128 8785
      3133 8791 3136 8789 3137 8789 3152 8773
TIME...MOT...LOC 0155Z 228DEG 40KT 3140 8779 

$$

Black

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:22 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 15, 6:22 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
622 PM CDT Sat Mar 15 2025

...New Aviation...

.DISCUSSION...
Issued at 430 PM CDT Sat Mar 15 2025

Now through Sunday Night...

Synopsis...As we alluded to earlier, we expected a later arrival
of thunderstorms. For the latest timing, the thunderstorms are
just now beginning to spread eastward across southeast
Mississippi and interior southwest Alabama, and will continue to
spread across the remainder of our forecast area throughout the
evening. The line of thunderstorms is then expected to exit our
area by 3 AM. We are anticipating more favorable atmospheric
forcing to unfold as our area will soon be located in the right
entrance region of a strong 100-130 knot 300mb polar jet. The low
level jet accompanying this system is very impressive with 850mb
winds of 60 and 70 knots through midnight. 0-6km Bulk Shear values
are now as high as 75 knots north of I-10.

MLCape values are ranging between 2000 and 2500 J/KG, with SFC-1KM
SRH values of 500 M2/S2. The near storm environment remains very
favorable to support the development of severe thunderstorms with
long-tracked violent tornadoes and damaging winds up to 70 mph
late this afternoon and evening. Hail up to 2 inches may occur in
a few storms.

Due to the fast moving nature of the storms, persons are going to
really need to pay attention to potential threats and act quickly.
Have multiple ways to receive warnings, including one that will
wake you up in the middle of the night. Know what to do and where
to go when warnings are issued for your location.

Wind...Due to 925mb winds as high as 55 knots, or only 2500 feet
above the surface, and frequent gusts of 40-45 mph at the surface,
the Wind Advisory will remain in effect until midnight for the
potential of downed trees and hazardous driving conditions on area
bridges.

Coastal Hazards...A High Surf Warning for dangerously large
breaking waves of 7 to 10 feet in the surf zone remains in effect
until 3 AM, followed by a High Surf Advisory from 3 AM to 3 PM
Sunday. On top of the high surf, life threatening rip currents
will be likely across all area beaches through Monday afternoon as
seas take a few days to subside. A Coastal Flood Advisory remains
in effect for central and southern Mobile and Baldwin counties,
mainly for minor flooding along the Highway 90/98 Causeway across
northern Mobile Bay, particularly along the outside, eastbound
lanes and around the I- 10/Causeway access ramps. In addition,
minor flooding is possible across southern Mobile Bay and along
coastal Alabama for lots and parks, with isolated road closures
possible.

Dry and cooler conditions are then expected through the reminder
of the weekend with the coastal hazard threats slowly diminishing.
/22

Monday through Friday...

No impactful weather expected. High pressure moves eastward over
the local area the first half of the week. The next front makes
passage across the area late Wednesday and brings next chance of
showers. There is favorable 0-6km bulk shear magnitudes in place
Wednesday but low instability. This results in a non- zero chance
of thunder, but only ~ 10% or less probabilities so will leave
thunder out of the zones. We quickly dry out and cool down once
again behind the mid-week frontal passage for Thursday and Friday
as high pressure builds in behind the front. Highs will gradually
moderate with each day through Wednesday, when highs top out into
the mid to upper 70's that day before tapering back to close out
the week and then back into the into the mid to upper 70's
Saturday. Nights cool with lowest mins coming Thursday night with
numbers 33 to 38 interior to lower 40's coast. /10

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Sat Mar 15 2025

A broken line of convection, potentially severe, is expected to
progress eastward through much of the area this evening and exit
to the east during the late night hours. IFR to MVFR conditions
prevail until the storms move through, after which VFR conditions
develop. Low level wind shear of 50-55 knots from 180-210 degrees
at 2 kft is expected to shift eastward across the area this
evening. Southerly winds 15-25 knots with gusts to 40 knots become
southwest 10-15 knots after midnight, then become westerly 10-15
knots on Sunday. /29

&&

.MARINE...
Issued at 430 PM CDT Sat Mar 15 2025

Southerly Gale Force winds this evening will shift westerly after
midnight and diminish toward daybreak Sunday behind a cold front.
Small Craft conditions follow for the remainder of the weekend
over the Gulf due to high seas and moderate to strong westerly to
northwesterly winds. Light to occasionally moderate offshore flow
Monday decreases and becomes mainly southerly by the middle part
of next week, before shifting back to northerly on Thursday. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      55  73  43  69  40  73  54  77 /  60   0   0   0   0   0   0   0
Pensacola   59  75  47  67  46  69  57  74 /  80   0   0   0   0   0   0   0
Destin      63  74  49  69  49  70  58  73 /  90   0   0   0   0   0   0   0
Evergreen   55  76  40  68  35  77  44  79 /  90   0   0   0   0   0   0  10
Waynesboro  52  69  39  68  39  76  49  79 /  70   0   0   0   0   0   0  10
Camden      54  71  40  64  38  75  46  77 /  90   0   0   0   0   0   0  10
Crestview   57  78  42  69  34  75  43  78 /  90   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ051>060-261>266.

     Coastal Flood Advisory until 10 PM CDT this evening for
     ALZ263>266.

     High Rip Current Risk through Monday afternoon for ALZ265-266.

     High Surf Warning until 3 AM CDT Sunday for ALZ265-266.

     High Surf Advisory from 3 AM to 3 PM CDT Sunday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ201>206.

     High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

     High Surf Warning until 3 AM CDT Sunday for FLZ202-204-206.

     High Surf Advisory from 3 AM to 3 PM CDT Sunday for FLZ202-204-
     206.

MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
     079.

GM...Gale Warning until midnight CDT tonight for GMZ630>636-650-655-
     670-675.

     Small Craft Advisory from midnight tonight to 3 AM CDT Sunday
     for GMZ630>636.

     Small Craft Advisory from midnight tonight to 9 AM CDT Monday
     for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:04 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington41 min
Mar 15, 8:43 PM CDTSevere Thunderstorm WarningMOBWilcox32 min
Mar 15, 9:09 PM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Mar 15, 9:09 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe30 min
Mar 15, 9:11 PM CDTRiver Flood WarningMOBClarke, Washington7 days
Mar 15, 9:13 PM CDTSpecial Weather StatementMOBMobile32 min
Mar 15, 9:44 PM CDTSpecial Marine WarningMOB24 min
Mar 15, 9:57 PM CDTSevere Thunderstorm WarningMOBBaldwin48 min
Mar 15, 10:26 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBConecuh, Escambia49 min
Mar 15, 10:37 PM CDTTornado WarningMOBCrenshaw23 min
Mar 15, 11:05 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia22 min

Nearby

Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.